You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Simple Maximal Quotient Rings
Robert A. Rubin
Proceedings of the American Mathematical Society
Vol. 55, No. 1 (Feb., 1976), pp. 29-32
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2041834
Page Count: 4
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this paper we consider the question of when a ring $\Lambda$ has a simple maximal left ring of quotients. In the first section we determine two necessary conditions; viz. that $\Lambda$ be left nonsingular, and when $I$ and $J$ are nonzero ideals of $\Lambda$ with $I \cap J = 0$, then $I + J$ is not left essential in $\Lambda$. In the second section we show that these conditions are also sufficient when $\Lambda$ is of finite left Goldie dimension. In addition, for a left nonsingular ring of finite left Goldie dimension, we determine the ideal structure of the maximal left ring of quotients.
Proceedings of the American Mathematical Society © 1976 American Mathematical Society